MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "customer states peel-away sheath over dilator is cracked at base of peel-away portion.There is a visible split down the dark blue line on the sheath.There is noticeable separation in the transition from sheath to dilator.Customer found difficulty inserting and stopped procedure upon noticing the damage.She then used a single sterile sheath to complete the procedure.She reported she has seen a total of 4 damaged sheaths from this lot number".The patient had no harm or injury.The associated emdr report numbers are 9680794-2025-00073, 9680794-2025-00072, 9680794-2025-00071, 9680794-2025-00070 and 9680794-2025-00069.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one peel-away sheath with dilator assembly for analysis.Signs of use were observed on the sheath and dilator.Visual analysis revealed that the sheath tip was damaged and partially torn at one score line.No defects were observed with the dilator.The sheath body was severed to additionally observe the cross section.The sheath outer diameter measured 0.0815", which is within the specification limits of 0.080-0.084" per peel-away product drawing.The sheath inner diameter at the distal tip and sheath length could not be accurately measured due to the nature of the damage.The peel-away sheath and dilator were functionally tested per the product instructions for use (ifu).The ifu provided as a part of this kit instructs the user, "ensure dilator is in position and locked to hub of sheath." the dilator was removed, reinserted back into the sheath, and locked into the sheath hub.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing were previously consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage." the report of peel-away sheath tearing prematurely was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged and partially torn at the score line.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user, therefore, the root cause is undetermined.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21240821
Report Number9680794-2025-00073
Device Sequence Number3664009
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public(01)10801902205435(11)240906(17)260611(10)33F24F0167(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F24F0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown